MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number TRULIANT TIB IMP PS INSERT SZ 3 10MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, male patient underwent bi-lateral knee replacement on or about (b)(6) 2019.The surgeon used trulliant tibial inserts for both knee replacements.These products were manufactured by exactech inc.And have since been recalled by exactech.Following the initial operations, patient has suffered injuries and damages due to the defective products, including but not limited to, additional surgical interventions.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections d1, d4, d10, g3, g4, g6, h2, h3, h4, h6 and h9 have been updated accordingly.Section d10: concomitant medical products: truliant ps cem fem ps cem left sz 3 (cat# 02-020-11-0230 / serial# (b)(6)).Truliant tib fit tray cem sz 3f / 3t (cat# 02-022-45-3030 / serial# (b)(6)).Three peg patella 35mm (cat# 200-02-35 / serial# (b)(6)).(h3) as reported by the legal brief, male patient underwent bi-lateral knee replacement on or about (b)(6), 2019.The surgeon used trulliant tibial inserts for both knee replacements.These products were manufactured by exactech inc.And have since been recalled by exactech.Following the initial operations, patient has suffered injuries and damages due to the defective products, including but not limited to, additional surgical interventions on his left knee.No additional information available.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; reason not reported.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
As a result of additional information provided, the following fields have been updated: a2, b3, b5, b7, d6b, d8, and h6.Additional information and/or re-opened investigation findings will be provided within 30 days of receipt.See h10.
 
Event or Problem Description
As reported via legal documentation, a patient had primary left knee replacement surgery on (b)(6) 2019.They underwent left knee revision surgery on (b)(6) 2023, approximately 3 years, 2 months post primary procedure.(b)(6) 2023 op report noted there was a moderate amount of synovitis, and that the liner had wear in the medial compartment.The femur and tibia were noted to not have any bony defects or osteolysis, and the patella was in place without loosening or osteolysis as well.The patient tolerated the procedure well and left the operating room in good condition.
 
Additional Manufacturer Narrative
H6: corrected health effect - clinical code, component code, type of investigation, and investigation conclusions.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 3 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14781790
Report Number1038671-2022-00711
Device Sequence Number14921889
Product Code JWH
UDI-Device Identifier10885862304261
UDI-Public10885862304261
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2026
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 3 10MM
Device Catalogue Number02-022-35-3010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer08/24/2022
08/24/2022
11/07/2024
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date09/24/2022
08/22/2023
11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale